Hail, Bryan
- When
- December 8, 10:55 PM CST
- Where
- Bryan County, 3 mi W of Colbert
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.860, -96.552
An upper level storm system rapidly moved into Oklahoma on the afternoon and evening of the 8th. A severe thunderstorm moved northeast over Bryan county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An upper level storm system rapidly moved into Oklahoma on the afternoon and evening of the 8th. A severe thunderstorm moved northeast over Bryan county. Marginally severe hail and strong winds were reported with the storm. A few outbuildings, power poles and power lines were damaged. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 8, 10:04 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CST MON DEC 8 2008
.UPDATE...
LEADING SHORT WAVE BEING EJECTED NORTHEAST OUT OF THE SOUTHWEST US
TROUGH IS MOVING RAPIDLY THROUGH THE SOUTHERN PLAINS THIS EVENING.
T-STORM ACTIVITY HAS INCREASED IN COVERAGE THE PAST HOUR OR SO
ACROSS CENTRAL AND SOUTHERN OKLAHOMA INTO WESTERN NORTH TEXAS AS
THE UPPER WAVE BEGINS TO INTERACT WITH SOMEWHAT DEEPER MOISTURE.
THERE IS STILL A LIMITED THREAT OF A SEVERE STORM OR TWO ACROSS
THE SOUTHEAST PART OF THE AREA FOR A FEW MORE HOURS... WHILE
REMAINDER OF THE ACTIVITY OVER CENTRAL OKLAHOMA COULD PRODUCE SOME
SMALL HAIL AND BRIEF STRONG WINDS. STORM MOVEMENT HAS BEEN VERY
RAPID WITH SPEEDS PUSHING 50 MPH OR MORE. SHOULD CONTINUE TO SEE
ACTIVITY DIMINISH FROM THE WEST LATER TONIGHT AS SUBSIDENCE
SPREADS IN BEHIND THE UPPER WAVE.
MEANWHILE... THE COLD FRONT CONTINUES TO PUSH SOUTH ACROSS
NORTHERN OKLAHOMA. THUS FAR SURFACE WIND SPEEDS BEHIND THE FRONT
HAVE NOT BEEN PARTICULARLY IMPRESSIVE... BUT SHOULD SEE THEM PICK
UP LATE TONIGHT AS THE UPPER WAVE TRACKS TO THE EAST. ADJUSTED
POPS AND WEATHER TYPES A LITTLE THIS UPDATE TO REFLECT CURRENT
ACTIVITY. ALSO PUSHED THE SOUTHEAST EXTENT OF THE THE RAIN/SNOW
MIXED PRECIP AREA A BIT FARTHER BACK TO THE NORTHWEST BASED ON
LATEST MODEL LOW LEVEL THICKNESS FIELDS.
&&
.PREV DISCUSSION... /ISSUED 254 PM CST MON DEC 8 2008/
DISCUSSION...
SEVERAL WAVES WITHIN DEVELOPING LONGER WAVE TROUGH WILL MOVE THROUGH
THE AREA TODAY THROUGH TOMORROW. FIRST WAVE IS ALREADY LIFTING NORTH
THROUGH THE SOUTHERN AND CENTRAL PLAINS... AND HAS SHUNTED SOME OF
THE BETTER MID-LEVEL MOISTURE EASTWARD. SECOND WAVE NOW MOVING INTO
FAR WEST TX WITH ASSOCIATED PACIFIC FRONT MOVING ACROSS WEST TEXAS.
AS THIS FRONT MOVES INTO MAIN BODY OF STATE LATER TODAY COULD SEE
SOME TSTM ACTIVITY DEVELOP... A FEW OF THESE MAY BECOME SEVERE...
MAINLY ACROSS SE QUARTER OF THE AREA THIS EVENING. STRONGER CANADIAN
FRONT WILL THEN MOVE INTO NW OK THIS EVENING AND ACROSS REMAINDER OF
STATE TUESDAY MORNING. MOST AREAS WILL SEE EARLY HIGHS WITH STEADY
OR FALLING TEMPS THROUGHOUT THE DAY ON TUESDAY. WILL ALSO SEE RAIN
CHANGE TO SNOW ACROSS NW OK LATE TONIGHT AND THEN THIS TRANSITION
LINE WILL MOVE SOUTHEAST TOWARD THE I-44 CORRIDOR BY AFTN. COULD SEE
SOME ACCUMULATIONS ACROSS NW PARTS OF THE STATE. HOWEVER THINK THE
MOST SIGNIFICANT IMPACT ALONG WITH THE TEMPS WILL BE THE WINDS...
WHICH WILL BE OUT OF THE NORTH AT 25 TO 35 MPH WITH SOME GUSTS
APPROACHING 50 MPH. WILL LIKELY GO AHEAD AND ISSUE WIND ADVISORY FOR
MUCH OF THE AREA THROUGH THE DAY TUESDAY.
PRECIP SHOULD END QUICKLY TUESDAY EVENING WITH MAIN TOPIC THEN BEING
COLD TEMPS THROUGH THE REMAINDER OF THE WEEK WITH A BETTER WARMING
TREND BY LATE IN THE WEEK AND OVER THE WEEKEND. BY THE SECOND HALF
OF THE WEEKEND INTO NEXT WEEK SOME SIGNIFICANT DIFFERENCES BETWEEN
GFS AND ECMWF. BOTH HAVE SOME COLD AIR BUILDING ACROSS CANADA WHICH
THEN SHIFTS SOUTH THROUGH THE CENTRAL PART OF THE COUNTRY...
MEANWHILE STORM SYSTEMS BEGIN TO DROP SOUTH ACROSS WESTERN PART OF
CONUS... PUTTING US IN SOUTHWEST FLOW ALOFT. THIS COULD LEAD TO SOME
UGLY CONDITIONS DEVELOPING WRT TO WINTRY PRECIP... I.E. ICE. JUST
BEYOND FORECAST PERIOD.
HOWEVER LATEST GFS SHIFT BULK OF COLD AIR INTO EASTERN PART OF
COUNTRY QUICKER AS ENERGY CONT TO DROP INTO WESTERN TROUGH. THIS
ALLOWS SFC TROUGH TO DEVELOP IN HIGH PLAINS WITH WARMING SOUTH WINDS
TO DEVELOP ACROSS PLAINS. LATEST RUN OF ECMWF HAS COME MUCH MORE IN
LINE WITH MORNING GFS FOR EARLY TO MIDDLE PART OF NEXT WEEK. NOT
THAT IT RAISES MY CONFIDENCE A WHOLE LOT... BUT WILL RAISE SOME
TEMPS IN THE SUNDAY INTO MONDAY TIMEFRAME. STILL APPEARS THAT FROM
MONDAY INTO TUESDAY COULD GET A BIT INTERESTING AS WE GET WAA OVER
THE TOP OF SHALLOW ARCTIC AIR.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 43 24 46 / 60 40 20 0
HOBART OK 42 43 21 44 / 30 40 10 0
WICHITA FALLS TX 48 49 27 50 / 40 30 10 0
GAGE OK 34 36 16 45 / 50 60 10 0
PONCA CITY OK 37 39 20 41 / 70 60 20 0
DURANT OK 58 58 29 47 / 80 30 20 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR OKZ004>048-
050>052.
TX...WIND ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR TXZ083>090.
&&
32/23HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CST MON DEC 8 2008
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
805 PM CST MON DEC 8 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH AND EAST OF A LINE FROM COALGATE TO
HEALDTON.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
8 PM THROUGH 3 AM.
IMPACTS...
HAIL AROUND ONE-INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A STORM SYSTEM MOVING QUICKLY EASTWARD ACROSS WEST TEXAS THIS
EVENING WILL MOVE OVER OKLAHOMA AND NORTH TEXAS OVERNIGHT. AS THIS
SYSTEM CONTINUES TO ENCOUNTER DEEPER MOISTURE OVER THE SOUTHERN
PLAINS... THUNDERSTORMS WILL INCREASE SOMEWHAT IN COVERAGE. STRONG
SHEAR WILL COMBINE WITH WEAK INSTABILITY ACROSS THE SLIGHT RISK AREA
TO CREATE A CONCERN FOR SEVERE STORMS OVERNIGHT. MEANWHILE...
FARTHER TO THE NORTHWEST ACROSS CENTRAL AND NORTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS... A FEW STORMS COULD ALSO PRODUCE BRIEF SMALL
HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY DEC 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NORTH WINDS WILL INCREASE LATE TONIGHT AS A COLD FRONT MOVES THROUGH
THE CENTRAL AND NORTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. GUSTS
OF OVER 30 MPH ARE LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
COLDER AIR WILL FILTER INTO OKLAHOMA AND WESTERN NORTH TEXAS TUESDAY
BRINGING MORE STABLE CONDITIONS NEAR THE SURFACE. DRY WEATHER IS
EXPECTED WEDNESDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
RAIN WILL CHANGE TO...OR MIX WITH SNOW ACROSS NORTHERN...CENTRAL AND
WESTERN OKLAHOMA ON TUESDAY. SOME LIGHT ACCUMULATIONS OF SNOW WILL
BE POSSIBLE MAINLY ACROSS NORTHWEST OKLAHOMA. STRONG NORTH WINDS ARE
EXPECTED TUESDAY WITH SOME GUSTS UP TO 50 MPH POSSIBLE. THIS WILL
CREATE LOW WIND CHILL VALUES AND REDUCED VISIBILITIES IN AREAS OF
SNOW AND BLOWING SNOW.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 826 PM CST MON DEC 8 2008 TXZ085-086-088-089-090300- WILBARGER TX-WICHITA TX-ARCHER TX-BAYLOR TX- 826 PM CST MON DEC 8 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF KAMAY AT 826 PM CST...MOVING NORTHEAST AT 60 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES... INCLUDING THE CITIES OF BURKBURNETT AND WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 902 PM CST MON DEC 8 2008 OKZ037-044-TXZ086-090330- COTTON OK-TILLMAN OK-WICHITA TX- 902 PM CST MON DEC 8 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON...TILLMAN AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF SHEPPARD AFB AT 902 PM CST...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF DIMES... AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COTTON...TILLMAN AND WICHITA COUNTIES...INCLUDING THE CITIES OF BURKBURNETT AND WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 916 PM CST MON DEC 8 2008 OKZ025>031-039-040-090400- LINCOLN OK-OKLAHOMA OK-POTTAWATOMIE OK-SEMINOLE OK-CLEVELAND OK- GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK- 916 PM CST MON DEC 8 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GARVIN... GRADY...LINCOLN...MCCLAIN...OKLAHOMA...POTTAWATOMIE...SEMINOLE AND STEPHENS COUNTIES. A SERIES OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR TECUMSEH... TO PURCELL... TO NEAR DUNCAN AT 916 PM CST...MOVING NORTHEAST AT 55 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES. PEOPLE IN CLEVELAND...GARVIN...GRADY...LINCOLN...MCCLAIN... OKLAHOMA...POTTAWATOMIE...SEMINOLE AND STEPHENS COUNTIES...INCLUDING THE CITIES OF DUNCAN...NORMAN...OKLAHOMA CITY AND SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CST MON DEC 8 2008 OKZ020-026-028>031-039-040-046-090430- LINCOLN OK-POTTAWATOMIE OK-SEMINOLE OK-PAYNE OK-CLEVELAND OK- MCCLAIN OK-GARVIN OK-CARTER OK-STEPHENS OK- 954 PM CST MON DEC 8 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLEVELAND... GARVIN...LINCOLN...MCCLAIN...PAYNE...POTTAWATOMIE...SEMINOLE AND STEPHENS COUNTIES. STRONG THUNDERSTORMS WERE SCATTERED ALONG A LINE FROM 10 MILES EAST OF STILLWATER... TO PRAGUE... TO 5 MILES NORTH OF PAULS VALLEY... TO 15 MILES EAST OF DUNCAN AT 954 PM CST...MOVING NORTHEAST AT 50 MPH. THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF DIMES... AND WIND GUSTS TO 50 MPH. PEOPLE IN CARTER...CLEVELAND...GARVIN...LINCOLN...MCCLAIN...PAYNE... POTTAWATOMIE...SEMINOLE AND STEPHENS COUNTIES...INCLUDING THE CITIES OF NORMAN AND SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1032 PM CST MON DEC 8 2008 OKZ052-090500- BRYAN OK- 1032 PM CST MON DEC 8 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 17 MILES SOUTHWEST OF CARTWRIGHT... OR ABOUT 5 MILES WEST OF SHERMAN TEXAS... AT 1032 PM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1038 PM CST MON DEC 8 2008 OKZ027-039-040-090515- GRADY OK-GARVIN OK-STEPHENS OK- 1038 PM CST MON DEC 8 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN...GRADY AND STEPHENS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF VELMA AT 1038 PM CST...MOVING NORTHEAST AT 65 MPH. HALF-INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. PEOPLE IN GARVIN...GRADY AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
The Dallas/Ft Worth radar (KFWS), 159 km away, was scanning. The volume nearest the first event began at 04:55 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several large, healthy trees were uprooted and blown over. One home sustained minor roof/shingle damage, one barn was destroyed and another had the roof and one wall blown down. Power lines and a power pole were also blown over on Highway 78. No injuries were reported at the residence and monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 139185, 139186.